Vol. 38, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 273: 1  2
Vol. 272: 1  2
Vol. 271: 1  2
Vol. 270: 1  2
Vol. 269: 1  2
Vol. 268: 1  2
Vol. 267: 1  2
Vol. 266: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Lie homomorphisms of operator algebras

C. Robert Miers

Vol. 38 (1971), No. 3, 717–735
DOI: 10.2140/pjm.1971.38.717
Abstract
[an error occurred while processing this directive]

A mapping ϕ : M N between -algebras M,N which is -linear, and which preserves the Lie bracket [X,Y ] = XY Y X of elements X,Y in M is called a Lie -homomorphism or just a Lie homomorphism. The main result of this paper states that if ϕ : A B is a uniformly continuous Lie -homomorphism of the C-algebra A onto the C-algebra B then there exists a central projection D in the weak closure of B such that modulo a center-valued -linear map which annihilates brackets, is a -homomorphism and (I D)ϕ is the negative of a anti-homomorphism.

Mathematical Subject Classification 2000
Primary: 46L10
Secondary: 46L05
Milestones
Received: 30 December 1969
Revised: 30 April 1970
Published: 1 September 1971
Authors
C. Robert Miers